Jun 22, 2012
Ive noticed since Dr Bob left there has been a significant drop in answered questions, maybe he really did keep "The Body" moving in the right direction. My question is about testosterone and lipids...I was diagnosed with abnormal testosterone and the VA wants to do some more tests on me...Im assuming the drop is related to the HIV and the meds, diet...etc. I do work out daily 3-5 miles treadmill and some small weight work. Ive noticed I feel not as much energy and kinda bla feeling mst days....Initially I was diagnosed with aids in 05 with cryto meningitis...and a viral in the 700,000 range..cd 4 102 now I am at 815 cd4 and 0 viral but the docs are concerned mostly about my triglicerides and lipids...I told my wife maybe Im just physically turning to my feminine side...lol not sure....It does feel weird though especially since I was a USMarine and then a electrical tradesman for most my life....I wonder what is really happening to me....Ive found that exercising helps a great deal but I also have family who smoke and dont really see me as any other way than before I got sick so they smoke around me and it makes me sick...could the smoking thing be causing this? Im 49 and really need an answer before I grab my surfboard and just paddle out to never return...Ive lost alot from this illness and really see my life as nothing but a disability check because I had to stop as an electrician..Maybe I just like answers and not hot air...Ive heard enough of that in my life and opinions are like aholes everybody has one...just the facts please
| Response from Mr. Vergel
Dr Bob was unique and cannot be replaced.
I am hardly getting questions, to be honest with you. I have been telling the folks at thebody that my column should not be called nutrition and exercise but "long term survivor issues" since I tend to answer questions related to aging and long term surviving more than anything else. After living with HIV for more than 26 years and educating myself every single day, I think I can help many live better. I just need to have people know that I am here! And I do not give answers full of "hot air".
This is what I would do in your situation:
1- Tell your family members that they are putting you at risk by smoking around you. Second hand smoke is as bad as smoking.
2- Talk to your doctor about controlling your triglycerides and cholesterol either with medications or a HIV medication switch. Many people with high lipid problems are switching to more lipid friendly medication combinations like raltegravir+Truvada, Complera, etc
3- Learn how to manage your cardiovascular risk since these steps will also make you feel more energetic: Heart Disease and HIV- What to Do?
4- Have your testosterone, thyroid and estradiol blood levels checked. Email me when you get the results. If your testosterone is low and you need testosterone replacement, read this: Monitoring Testosterone Replacement Therapy (TRT)
I think you emailed me before about your struggle about being on disability, right? I hope I did not give you an answer full of air :)
I hope this helps
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hairy Tongue After Condom Broke Worried I Have HIV
- Hairy Tongue After Vaginal Sex Worried I Have HIV
- Itchy Scrotum After Oral Sex On A Woman Does It Mean I Have HIV
- Itchy Testicles After Fisting Sign Of HIV AIDS
- Purple Spots After Drinking After Someone Worried I Have HIV
- Purple Spots After Oral Sex With No Protection Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.